Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 336, NWS Tallahassee, FL

July 22, 2015Jackson County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2015, 4:57 PM CDT for Jackson County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2015, 4:57 PM CDT (21:57 UTC)
Expired
Jul 22, 2015, 5:30 PM CDT
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Jackson County, FL

The radar

The Ft Rucker radar (KEOX), 77 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 5:03 PM CDTTSTM WND DMG10 Nnw Sneads, FLLARGE TREE LIMBS BLOWN DOWN IN STRONG WINDS. REPORTED NORTH OF SNEADS ON WJHG-TV FACEBOOK PAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 827 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
827 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WUUS52 KTAE 222157
SVRTAE
FLC063-222230-
/O.NEW.KTAE.SV.W.0336.150722T2157Z-150722T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM CDT WED JUL 22 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 530 PM CDT

* AT 457 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF DONALSONVILLE...
  AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MALONE...GREENWOOD...BASCOM...HORNSVILLE...DELLWOOD...HAYNES...TWO
  EGG...BUENA VISTA AND LOVEDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS 
ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3100 8500 3097 8500 3096 8498 3093 8498
      3093 8497 3088 8493 3087 8494 3084 8493
      3079 8493 3078 8492 3077 8492 3086 8516
      3100 8519
TIME...MOT...LOC 2157Z 283DEG 8KT 3091 8501 

$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:56 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 22, 2:56 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EDT WED JUL 22 2015

.Near Term [Through Tonight]...

The north Florida seabreeze fronts and a surface trough across
Georgia and Alabama have initiated two areas of scattered storms
this afternoon. Convection has been more robust across southeast
Alabama and southwest Georgia, with a few marginally severe
downburst signatures. Along the seabreeze, storms have been better
behaved, though the southeast Big Bend still has the potential to
see a few strong to severe storms with near 4000-5000 J/kg SBCAPE
and 35+ dTheta-E values. Further north into Alabama and Georgia a
similar environment exists, just slightly lower CAPE. The severe
threat will continue there as well.

As has been the case for the past few days, expect storms to wind
down in the late evening, with convection transitioning offshore
after midnight.

.Short Term [Thursday Through Friday Night]...

The ridge over the central plains will intensify as it moves east
through the period. At the surface a low will form on the coast of
the Carolinas. Increased moisture with this low will keep rain
chances slightly higher than climo. Highs will be slightly cooler,
in the low to mid 90s. Heat indices will be just below advisory
criteria in the 104-108 range.

.Long Term [Saturday Through Wednesday]...

On Saturday, a surface low will settle over central Florida. This
will lead to higher rain chances of 30-60%. This low will move
south on starting on Sunday and we will return to a more typical
summer pattern with PoPs ranging from 20-40%. Highs will be in the
low to mid 90s with lows in the mid 70s. Higher humidity will
keep heat indices in the 100-105 range.

&&

.Aviation...
[Through 18Z Thursday] As afternoon convection as evolved, it appears
the best chance for TSRA will be at DHN and ABY. In some cases
these storms may produce strong to severe downbursts. VFR will
prevail through the remainder of the TAF, with only patchy MVFR
within an hour of sunrise possible.

&&

.Marine...

Through Saturday winds will be moderate from the west and seas 2
to 4 feet. Starting Sunday winds will decrease and shift to the
east. There is a chance of thunderstorms through the period.

&&

.Fire Weather...

Scattered to numerous thunderstorms are expected the next several
days with fairly high relative humidity. Red flag conditions are
not expected. Lightning activity in storms in the next several
days is expected to be quite high.

&&

.Hydrology...

An active pattern will remain in place for the area through the
weekend with rainfall totals over the next 5 days of 1.5-2.5".
Since our area rivers are at normal or even low flow levels, this
is not expected to cause any widespread flooding. However,
depending on how storms develop, there may be enhanced chances for
localized flooding, particularly in the Florida Big Bend where
we've already seen several days with higher rainfall totals over
the past week.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   77  95  77  93  76 /  30  40  30  50  40
Panama City   81  88  80  87  80 /  20  40  30  40  40
Dothan        76  94  76  93  75 /  30  50  30  40  40
Albany        76  93  75  92  75 /  30  50  40  40  40
Valdosta      76  95  76  91  75 /  40  50  30  50  40
Cross City    77  92  77  90  76 /  30  40  30  50  50
Apalachicola  81  91  80  91  80 /  20  40  30  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
     Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
     Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
     Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
     Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
     South Walton-Washington.

GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
     Henry-Houston.

GM...NONE.
&&

NEAR TERM...HARRIGAN
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...HARRIGAN
MARINE...WESTON
FIRE WEATHER...GODSEY
HYDROLOGY...MOORE

In the hours before

Local storm report, Jul 22, 4:08 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     WSW CRAWFORDVILLE       30.17N 84.38W
07/22/2015                   WAKULLA            FL   FIRE DEPT/RESCUE

            THREE POWER LINES DOWN ALONG BREAM FOUNTAIN ROAD.

0500 PM     TSTM WND GST     1 N CRAWFORDVILLE       30.19N 84.37W
07/22/2015  M58.00 MPH       WAKULLA            FL   FIRE DEPT/RESCUE

            58 MPH MEASURED GUST AT THE FIRE STATION.

&&

JLF
Local storm report, Jul 22, 4:28 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     1 NNE GREENHEAD         30.51N 85.66W
07/22/2015                   WASHINGTON         FL   911 CALL CENTER

            POWER LINES DOWN AT HWY 77 AND MOSS HILL ROAD.

&&

JLF
Local storm report, Jul 22, 4:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     SE ASHFORD              31.18N 85.23W
07/22/2015                   HOUSTON            AL   911 CALL CENTER

            TREE DOWN AT OAK STREET AND 7TH AVENUE.

&&

JLF
Special weather statement, Jul 22, 4:46 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
546 PM EDT WED JUL 22 2015

FLZ017-027-222230-
LEON FL-INLAND WAKULLA FL-
546 PM EDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEON AND NORTH
CENTRAL WAKULLA COUNTIES UNTIL 630 PM EDT...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF CRAWFORDVILLE. THIS STORM WAS
DRIFTING TO THE NORTHEAST.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRAWFORDVILLE...WOODVILLE...VEREEN...SHADEVILLE...LEON SINKS...
BETHEL...HELEN...EIGHT MILE POND...WAKULLA SPRINGS...ARRAN AND
HILLIARDVILLE.

&&

LAT...LON 3015 8436 3026 8452 3039 8435 3029 8420
TIME...MOT...LOC 2145Z 226DEG 3KT 3026 8439

38-GODSEY
Local storm report, Jul 22, 4:50 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 PM EDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     WAKULLA                 30.23N 84.23W
07/22/2015                   WAKULLA            FL   EMERGENCY MNGR

            SEVERAL TREES DOWN NEAR WAKULLA GARDENS AND DAKOTA DRIVE.

&&

EWESTON
Local storm report, Jul 22, 4:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 PM EDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND DMG     2 ESE CLARKSVILLE       30.43N 85.15W
07/22/2015                   CALHOUN            FL   911 CALL CENTER

            TREE FELL ON A POWER LINE NEAR HWY 20 AND COUNTY ROAD
            275.

&&

JLF

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:15 AM CDTHeat AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more16 hr
Jul 22, 7:00 AM CDTSpecial Marine WarningTAE90 min
Jul 22, 4:01 PM CDTSevere Thunderstorm WarningTAEWakulla44 min
Jul 22, 4:11 PM CDTSevere Thunderstorm WarningTAEBay, Jackson, Washington32 min
Jul 22, 4:32 PM CDTSevere Thunderstorm WarningTAECalhoun, Liberty43 min
Jul 22, 4:46 PM CDTSpecial Weather StatementTAEWakulla44 min
Jul 22, 5:16 PM CDTSevere Thunderstorm WarningTAEMadison44 min
Jul 22, 5:56 PM CDTSevere Thunderstorm WarningTAEGadsden64 min
Jul 22, 6:13 PM CDTSevere Thunderstorm WarningTAELeon62 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.